Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » I'm scared, is this normal?


01-10-2012, 06:37 PM   #1
BBACK12
Member
 
Join Date: Jan 2012
Location: Ohio
I'm scared, is this normal?

I have been on prednisone since early December, and I took my last pill yesterday that was 5 mg. I'm done now! BUT, i've noticed that everytime i wean off of this nasty drug, I feel terrible, gassy, tired, nauseated, chills, then sweating bad, fevers. Is all of this normal? It seems like this happens when I drop the dosage. Today I woke up extremely exhausted, chilling, fever, nauseated and my anxiety level is through the roof! I have bursted out into tears so many times today and I just can't stop having all of these episodes. I'm so frustrated!
01-10-2012, 07:19 PM   #2
seaofdreams
Senior Member
 
seaofdreams's Avatar
 
Join Date: Aug 2009
Location: Brisbane, Queensland, Australia

My Support Groups:
It sounds like you could be flaring without the steroids. Are you on any other medications?
__________________
~ Nicci

"Never feel guilty for being sick and try to stop comparing yourself and your life to others. You're doing the best you can under the circumstances you have and you're doing great."

Diagnosed with Crohn's in August 2009
Medication: 20mg Methotrexate injection weekly
Supplements: Folic Acid|Vitamin D|B12|Iron Complex|Magnesium Complex|Calcium|
01-10-2012, 07:23 PM   #3
BBACK12
Member
 
Join Date: Jan 2012
Location: Ohio
It sounds like you could be flaring without the steroids. Are you on any other medications?
Oh yes! Lots of them, Pentassa, Entocort, Flagyl(these three all the time) and Bentyl ( As needed)
01-10-2012, 07:49 PM   #4
KWalker
Moderator
 
KWalker's Avatar
Hmm, I would almost wonder (as dumb as it may sound) if your body could be going through withdrawals. How long have you been on prednisone?
01-10-2012, 08:34 PM   #5
BBACK12
Member
 
Join Date: Jan 2012
Location: Ohio
I've been on pred. since early December, around the 10th I want to say.
01-10-2012, 11:06 PM   #6
Jonny C
 
Jonny C's Avatar
 
Join Date: Dec 2011
Location: New York, New York
What dose did you start at? That sounds like a very quick taper.
__________________
Diagnosed with Ulcerative Pancolitis - November 2011

I still love you Nutella and I don't blame you for this.
01-10-2012, 11:31 PM   #7
lookame
Senior Member
 
lookame's Avatar
 
Join Date: Jun 2011
Location: Columbus, Ohio

My Support Groups:
I notice everytime the day after I take the last pill I get a fever and I start flaring (blood shows up) when I hit 10 mgs.
__________________
Diagnosis: Confused officially diagnosed in 2010

Bloodwork is indeterminate IBD, biopsies are crohns positive, symptoms and visually it's UC

Current meds-
Prednisone, humira, 6mp, and lialda
awaiting surgical consult

Mom of Little Z
eosinophilic esophagitis 5/2015
01-11-2012, 12:10 AM   #8
Jessi
Moderator
 
Jessi's Avatar
 
Join Date: Jul 2011
Location: Ogden, Utah

My Support Groups:
Unfortunately, I've heard a lot of people say that they have problems after ending pred. Are you on any anti-anxiety medications?
__________________
~Jessica

Dx'd with Psoriasis in 1993
Dx'd with Psoriatic Arthritis in 2004
Dx'd with Ulcerative Colitis on May 18, 2011

"Life isn't about waiting for the storm to pass... It's about learning to dance in the rain." ~Anon.
01-11-2012, 01:03 AM   #9
Pipergirl
Member
 
Join Date: Nov 2011
Location: California
That happened to me and my doctor put my dosage right back up. It could be one of two things. one, you tapered too quickly. my GI had me go down 5mg every week . two, you are still in a flare and the steroids were the only thing helping you. you may have to try other medications. Good luck and i hope you figure it out, but for sure talk to your GI
__________________
Diagnosed with Crohn's: September 29, 2011
Medications: REMICADE (yay!) and vitamins
Previous Meds: Fagyl, prednisone, Budesonide, Hyoscyamine sulfate(as needed), Omeprazole, Sulfazine, 6mp

01-11-2012, 10:34 AM   #10
BBACK12
Member
 
Join Date: Jan 2012
Location: Ohio
I woke up early this morning with a fever of 102.4 and chilling and everything, no potty issues though just some gas and gurgling at times. This is strange. I put a call into the GI and I'm waiting to hear back.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » I'm scared, is this normal?
Thread Tools


All times are GMT -5. The time now is 06:26 AM.
Copyright 2006-2017 Crohnsforum.com